A Gaussian approximation scheme for computation of option prices in stochastic volatility models

Ai ru (Meg) Cheng, A. Ronald Gallant, Chuanshu Ji, Beom S. Lee

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We consider European options on a price process that follows the log-linear stochastic volatility model. Two stochastic integrals in the option pricing formula are costly to compute. We derive a central limit theorem to approximate them. At parameter settings appropriate to foreign exchange data our formulas improve computation speed by a factor of 1000 over brute force Monte Carlo making MCMC statistical methods practicable. We provide estimates of model parameters from daily data on the Swiss Franc to Euro and Japanese Yen to Euro over the period 1999-2002.

Original languageEnglish (US)
Pages (from-to)44-58
Number of pages15
JournalJournal of Econometrics
Volume146
Issue number1
DOIs
StatePublished - Sep 2008

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A Gaussian approximation scheme for computation of option prices in stochastic volatility models'. Together they form a unique fingerprint.

Cite this